# SDR BTIA20150326006

- Difficulty date: March 25, 2015
- Submitted: March 26, 2015
- Operation: Air carrier
- Aircraft: N706BL
- Make and model: Boeing 747251B
- Aircraft serial: 21705
- Aircraft time: 103,132 hours, 18,177 cycles
- System (JASC): 2565 · Escape Slide
- Part: Slide Raft
- Part number: 7A123864
- Part serial: G1974
- Condition: Failed
- Location: R1 Door
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

DURING AN APPROVED PRE-CERTIFICATION MINI-EVACUATION DEMONSTRATION, THE DOOR R1 ESCAPE SLIDE & RAFT FAILED TO DEPLOY FROM THE ACFT & INFLATE.  INITIAL INVESTIGATION REVEALED THAT THE SLIDE PACK ASSEMBLY GIRT LANYARD, WHICH CONNECTS THE GIRT APRON TO THE PACK BOARD CONNECTING CABLE & PINS RELEASE MECHANISM, FAILED TO RELEASE THE SLIDE & RAFT FROM THE PACK ASSEMBLY.  IT WAS DISCOVERED THAT THE GIRT LANYARD HAD TORN AWAY FROM THE STITCHING ON THE GIRT APRON SOMETIME DURING THE INITIAL DEPLOYMENT SEQUENCE.  THE FAILURE OF THE RELEASE CABLE & PINS MECHANISM TO FULLY RELEASE MAY HAVE PUT ADDED TENSION ON THE LANYARD STRAP CAUSING THE RELEASE LANYARD STRAP TO TEAR AWAY FROM THE GIRT APRON THUS PREVENTING ANY CHANCE OF THE SLIDE & RAFT TO RELEASE DURING THE REMAINING DEPLOYMENT, INFLATION, SEQUENCES.  A FOLLOW UP CONTROLLED PULL, USING AN ELECTRONIC SCALE, OF THE REMOVED SLIDE & RAFT ASSEMBLY GIRT LANYARD STRAP WAS ACCOMPLISHED TO ASCERTAIN THE PULL FORCE REQUIRED TO RELEASE THE PACK BOARD CABLE & PINS MECHANISM FREEING THE SLIDE & RAFT.  A PULL FORCE OF 128 LBS WAS RECORDED ON THE SCALE.  FURTHER INVESTIGATION OF THE GIRT LANYARD STRAP & THE GIRT APRON REVEALED AN OVERALL AGED CONDITION.
